MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558930
Medical Device Problem Codes Burst Container or Vessel (1074); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2022.During the procedure, it was noted that the balloon did not hold pressure and the popped on the elevator.The procedure was completed with another cre rx biliary dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2022.During the procedure, it was noted that the balloon did not hold pressure and the popped on the elevator.The procedure was completed with another cre rx biliary dilatation balloon.There were no patient complications reported as a result of this event.Additional information received on july 13, 2022.It was clarified that the balloon did not burst but instead the balloon had pinhole.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem) and h6 (device codes).Block h10: investigation results the returned cre rx biliary dilatation balloon was analyzed and a visual examination found that the catheter was kinked approximately 5.5cm from the bifurcation.No damages were found on the balloon.A functional evaluation was performed by attaching the device to an alliance inflation system.The balloon was inflated without a problem and no damages were found.With all the available information, boston scientific concludes the reported event of balloon pinhole was not confirmed.No damages were found on the returned balloon and it inflated properly during functional testing.Therefore, the most probable root cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14633955
Report Number3005099803-2022-03220
Device Sequence Number5917751
Product Code FGE
UDI-Device Identifier08714729965480
UDI-Public08714729965480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberM00558930
Device Catalogue Number5893
Device Lot Number0028535951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown